Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Was taken off lortab and put on oxycontin and flexiril. Had back surgery and will go for hysterectomy. Precautions?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
Question
My doctor took my off lortab 10/325, taking ten a day. now she has me on oxycontin 30mg 3 day, ultram 50 mg 4 day, flexeril 10 mg 4 day, and lortab 5/500 every 4 hours. (I had major back surgery 4 months ago. now another one is scheduled,and a hysterectomy. Is it safe to take all these mediction together everyday?
Posted Sun, 7 Jul 2013 in Medicines and Side Effects
 
 
Answered by Dr. Omer 1 hour later
Hello,

I am Dr.Omer and I am here to help you with your query.

As you have said that you are female of 31 year old , having major back surgery , now planning for hysterectomy , worried about cocktail of medicine.

Following are the drug interactions of the drugs that you are taking.

tramadol(Ultram) + hydrocodone(Lortab)
Serious interaction so Use Alternative medicine. Tramadol may reinitiate opiate dependence in patients previously addicted to other opiates; it may also provoke withdrawal symptoms

tramadol + cyclobenzaprine(Flexeril)
tramadol and cyclobenzaprine both increase serotonin levels and can cause confusion and vomiting known as serotinin syndrome. Serious interaction so Use Alternative.


cyclobenzaprine + hydrocodone
cyclobenzaprine and hydrocodone both increase sedation(sleepiness). So Monitor Closely.
.

cyclobenzaprine + tramadol
cyclobenzaprine and tramadol both increase sedation. Significant - Monitor Closely.


hydrocodone(Lortab) + tramadol
hydrocodone and tramadol both increase sedation. Significant - Monitor Closely.

oxycodone(oxycontin) + tramadol
oxycodone and tramadol both increase sedation. Significant - Monitor Closely.

I would recommend to revisit your doctor for readjustment of the medicine so that you have few interactions and if you have any of the problems i described , visit ER.

Hope, I was helpful to you.

Feel free to ask any further questions for clarifications.

Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor